MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP CC TRIO VERSAFITCUP METALBACK CC TRIO Ø52 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP CC TRIO VERSAFITCUP METALBACK CC TRIO Ø52 MM
Model Number 01.26.45.0052
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery for an iatrogenic acetabulum bone fracture about 11 days after the primary.According to the surgeon, post-op x-rays suggest possible overreaming.The fracture is also attributed to the patient's poor bone quality (a woman of 87 years old).The patient had poor bone quality.All components were revised successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs manager: a revision surgery was required a few days after the primary tha due to a periprosthetic acetabular fracture.The fracture was reported as iatrogenic, most likely resulting from over-reaming or weakening of the acetabulum during impaction in a patient with poor bone quality.No traumatic event was documented.The only available imaging (a single ct scan slice) confirms the presence of the acetabular fracture but does not allow for any further clinically relevant assessment.Based on the information available, there is no indication of a device defect or malfunction.Batch review performed on 28 july 2025: lot 2504484: (b)(4) items manufactured and released on 17 april 2025.Expiration date: 30-march-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.The fracture likely resulted from over-reaming or excessive force during impaction, which may have compromised the integrity of the acetabulum, particularly in a patient with poor bone quality.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
VERSAFITCUP CC TRIO VERSAFITCUP METALBACK CC TRIO Ø52 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22714428
Report Number3005180920-2025-00757
Device Sequence Number9393533
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.26.45.0052
Device Lot Number2504484
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight57 KG
Patient RaceWhite